i dont like being fat, i lost so much weight when i stopped taking this med and as soon as i go back on olanzapine i gain 150 pounds, i have only been back on meds for 8 months and i am super fat now,
the only thing that is keeping me on the meds right now is knowing that if i stop taking them again i will end up back on them again because of psychosis and i will end up gaining even more weight once i am back on the meds, it sucks that i know if i wasnt on meds i would be at a healthy weight and be physically good but sadly very unhealthy mentally, lately im not even doing that well mentally while on meds,
i sometimes wonder what i would be like if i never started taking meds i wonder if i would just get better mentally over time and not need them and than i would still be physically healthy
I would be paranoid out of my mind with out meds. Hearing voices too without meds. But I take topiramate for weight loss. I’m a size 5.
Better being on meds than being delusional is what I always say.
Rapid weight gain is a major issue for me.
My triglycerides are very high and so are my cholesterol levels.
I know that the meds are the cause for this and at least my family doctor is acknowledging this.
I too was thin when I was off of my meds but I was also very delusional and had to be involuntarily hospitalized twice within a couple of months apart.
I don’t think that I can afford to switch APs or my mood stabilizer.
Risperidone and Depakote are keeping me relatively sane.
The thing is that I’ve become obese and I’m not eating an enormous amount of food.
I am getting desperate - it’s a matter of life and death.
At this stage I am headed towards getting a heart attack or major stroke!
Stay on meds @sigarino.
I gained a lot of weight on Zyprexa too. Maybe you could try a different med. Ask your pdoc about Geodon and Seroquel. They have the fewest side effects on me.
I take olanzapine too…but i take 5 mg one day and 10mg the next day. Im am slim. When i took 10 mg every day i got fat too.
I recommend take it the way i do. I never get sick when i take it 10 and 5.
Noone likes being on meds Sigarino but it’s better than the alternative, isn’t it?
I’m on olanzapine too and I hate the weight gain. Have you considered going to the gym, it doesn’t take much exercise to take off a lot of weight.
The weight gain sux I know.
Zyprexa is one of the APs most likely to cause weight gain If that’s the issue there are several APs much less likely to cause it. For example Abilify, Latuda, Vraylar, Saphris and Geodon. Have you tried all of these? Geodon even made me lose weight.
Amen to that. It’s a long journey.
don’t take hallucinations literally.
i was on geodon last year and abilify right afterwards neither worked out for me and had horrible things happen so i gave up trying other meds and thats why im back on olanzapine because its the only one to work
I haven’t really had good experiences on any AP wish I could be of more help. It’d be better to keep trying diff APs then to spiral into psychosis I think
Geodon had horrible side effects and severly allergic
This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.